Documenta Ophthalmologica

, Volume 84, Issue 4, pp 373–378

Terson's syndrome in a patient with acute promyelocytic leukemia on all-trans retinoic acid treatment

  • Ahmed M. Abu El-Asrar
  • Abdul-Kareem Al-Momen
  • Mohammed S. Harakati
Article

Abstract

The syndrome of vitreous hemorrhage in association with any form of intracranial bleeding is known as Terson's syndrome. Acute promyelocytic leukemia (APL) constitutes 5% to 15% of cases of acute nonlymphocytic leukemias, in which hemorrhagic diathesis often occurs and results in a rapid fatal outcome. In this report we describe a patient with APL who developed cerebral bleeding in association with bilateral subhyaloid and vitreous hemorrhages consistent with Terson's syndrome while she was on all-trans retinoic acid induction therapy.

Key words

All-trans retinoic acid Cerebral hemorrhage Intraocular hemorrhage Leukemia Retinopathy Terson's syndrome 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Kluwer Academic Publishers 1993

Authors and Affiliations

  • Ahmed M. Abu El-Asrar
    • 1
  • Abdul-Kareem Al-Momen
    • 2
  • Mohammed S. Harakati
    • 2
  1. 1.Departments of OphthalmologyCollege of Medicine, King Saud UniversityRiyadhSaudi Arabia
  2. 2.Departments of MedicineCollege of Medicine, King Saud UniversityRiyadhSaudi Arabia

Personalised recommendations